It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Multiple Sclerosis Message Board


Multiple Sclerosis Board Index


Welcome to the site, Maggie. I'm sorry you were diagnosed with MS but this is a great place to realize you're never alone. I'm sure there are a million things running through your brain right now!

Which med to choose is a very personal thing. I've been on Avonex for a year now. The awesome thing about it is that it's only once a week, and you don't get any injection site reactions because it's injected into your muscle, not just under your skin. The needle looks intimidating, but it doesn't hurt. Personally, having blood taken and IVs inserted hurts a lot more to me.

The bad part is the side-effects, which are flu symptoms--fever, chills, aches and pains, etc. In the first few weeks of it, I got VERY sick. The only part of me that didn't hurt was my stomach. For most people, the side effects decrease and go away completely in 3-6 months. Some people don't get sick at all. The sickness starts about 4 or 5 hours after your shot and lasts around 24 hours. The degree of sickness and the time it takes for you to feel better from it improve with time.

For me though, and I'm not in the norm, I still get sick, though it's nothing like the beginning--that was rough. I still get chills, headaches, fatigue, and aches & pains. But it's not even comparable to how it was when I first started. I inject on Friday night, and on Saturday I wake up feeling pretty lousy, but I feel better as the day goes on. I know it's not normal to get this sick after a year on Avonex, but I don't want to switch meds yet because I LOVE that it's only once a week and I also love not having injection site reactions.

There are people here on the different meds, and some who take no meds at all. I'm sure others will pipe in here. But it's a personal choice, and everyone reacts differently--also, you can always change meds if it's not doing it for you.

Consider how many injections you want to do, the side effects, and what your doctor thinks. Remember that none of us can definitely tell you our choice of meds has actually helped our MS--all of these drugs are really a shot in the dark. I have had no relapses so far on Avonex, but that could be my MS, not the drug I chose. None of these drugs will help your symptoms. Their main function is to possibly reduce disease progression by 30% or so. Whatever you choose, good luck and welcome again to our MS family. There are many smart and kind people here who know how you're feeling.
Maggie,
I was unable to take Copaxone because of "end of life experiences" and, finally, a grand mal seizure. Avonex made me feel flulike (general aches, fever, chills, etc.) that was getting worse, instead of better. I am now taking Tysabri which is an IV infusion once every 28 days. It is so nice not to have 4-5 days of the flu each week. However, before starting on Tysabri, you will need to try Copaxone, Avonex, Rebif or Betaseron. Good luck! AHP





All times are GMT -7. The time now is 07:40 PM.





© 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!